Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Medication error lead to exacerbation of schizophrenia
 

Medication error lead to exacerbation of schizophrenia

An adolescent who was diagnosed with schizophrenia and was on anti-psychotic drugs, was mistakenly given anti-depressants instead of her prescribed medication due to a pharmacy error. The pharmacist was charged with medical malpractice after the young woman experienced auditory hallucinations and suicidal ideation. The mistake was detected a month after the incorrect medication with a similar name was given to the girl, which lead to re-presentation of psychosis.

Source: summary of medical news story as reported by Stuff.co

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Medication error lead to exacerbation of schizophrenia

Date: 29 November 2005

Source: Stuff.co

URL: http://www.stuff.co.nz/stuff/0,2106,3495357a7144,00.html

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Power lines may increase risk of childhood leukemia
  • Powerful brain scans may be able to diagnose bipolar disorder
  • Predictors of meningitis
  • Preeclampsia is a serious condition faced by some pregnant women
  • Preeclampsia sufferers at greater risk of HELLP syndrome during pregnancy
  • Pregnancy complications higher for rheumatoid arthritic mothers
  • Pregnancy diet could increase the risk of cancer in offspring
  • Pregnancy has no effect of skin cancer growth
  • Pregnancy syndrome risks maternal and fetal death
  • Pregnancy-induced hypertension predicts metabolic syndrome in later life.
  • Pregnant diabetics at higher risk for birth defects
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise